On polynomial approximation of the inverse of an operator

Research output: Contribution to journalArticlepeer-review

2 Scopus citations


We consider the question: When is the inverse of a Hilbert space operator the limit (in the standard operator topologies) of a sequence of polynomials in the operator? A necessary and sufficient condition is given for the norm topology and there is a discussion of the problem for the strong and weak topologies.

Original languageEnglish
Pages (from-to)323-328
Number of pages6
JournalLinear Algebra and Its Applications
Issue number1-3
StatePublished - 15 Sep 2004


  • Invariant subspace
  • Invertible operator
  • Resolvent

ASJC Scopus subject areas

  • Algebra and Number Theory
  • Numerical Analysis
  • Geometry and Topology
  • Discrete Mathematics and Combinatorics


Dive into the research topics of 'On polynomial approximation of the inverse of an operator'. Together they form a unique fingerprint.

Cite this